Missouri, 2006

Damaging Wind in Missouri, July 19, 2006

July 19, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 5:15 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 19, 5:15 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED JUL 19 2006

...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE...

.DISCUSSION...
PREVIOUS DISCUSSION 315 PM.
ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES.
WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED
ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR
SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN
OZARKS.

EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST
AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS
INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE
EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET.
A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY.

ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER
THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS
WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE
AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB
TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA.

SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE
RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN
MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE
EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS
STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT.

ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO
THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION
WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING.
INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND
SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY
AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE
INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING
AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES
QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON.
WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN
QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS
TIME.

THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE
WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL
LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS
WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR
NORMAL.

FOSTER

&&

.AVIATION...

FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY
LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL
AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS
NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY.
HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS
THROUGH THURSDAY.
KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS.

WFO SGF
Hazardous weather outlook, Jul 19, 10:55 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT WED JUL 19 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1155 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH GUSTY WINDS OF 40 TO 50 MPH WILL
CONTINUE TO AFFECT AREAS MAINLY SOUTH OF HIGHWAY 60 AND WEST OF
WEST PLAINS THROUGH 130 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN
REACHING 104 TO 110 DEGREES.

A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A
BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION.
ISOLATED SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNRISE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jul 19, 10:09 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     WILLOW SPRINGS          36.99N 91.97W
07/19/2006                   HOWELL             MO   LAW ENFORCEMENT

            SEVERAL POWERLINES DOWN IN TOWN.

&&

HATCH
Local storm report, Jul 19, 10:17 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     MOUNTAIN GROVE          37.13N 92.26W
07/19/2006                   WRIGHT             MO   EMERGENCY MNGR

            TREE REPORTED DOWN ON A HOME.

&&

HATCH
Local storm report, Jul 19, 10:21 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     WINONA                  37.01N 91.32W
07/19/2006                   SHANNON            MO   PUBLIC

            TREES AND POWERLINES DOWN IN TOWN.

1115 PM     HAIL             WINONA                  37.01N 91.32W
07/19/2006  E0.75 INCH       SHANNON            MO   PUBLIC

&&

HATCH
Local storm report, Jul 19, 10:34 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     MOUNTAIN GROVE          37.13N 92.26W
07/19/2006  E60 MPH          WRIGHT             MO   FIRE DEPT/RESCUE

&&

HATCH
Local storm report, Jul 19, 10:47 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     WINONA                  37.01N 91.32W
07/19/2006                   SHANNON            MO   EMERGENCY MNGR

            TREES DOWN ACROSS TOWN. SOME TREES DOWN ON HOMES.

&&

HATCH
Local storm report, Jul 19, 11:14 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     AVA                     36.95N 92.66W
07/20/2006                   DOUGLAS            MO   EMERGENCY MNGR

            POWERLINE DOWN IN TOWN.

&&

HATCH

The radar

The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 05:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
July 19, 11:25 PM CST
Where
Greene County, Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -93.300

Severe thunderstorm wind gusts knocked off a street light which busted on the pavement.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522956.